Log in
Anticoagulation UK
2,479 members915 posts

Is it possible to get another DVT

Hello,

I've previously had a DVT and 2 x PE's and I am now on life long anticoagulation. I am taking Rivaroxoban.

Over the past 2 days I've had a tight and heavy feeling in my lower leg. I wouldn't say it was as painful as my previous dvt more of a persistence uncomfortable feeling.

I don't want to trouble my gp but is it possible to get another clot whilst on anticoagulation and would it be less painful?

Thank you!

7 Replies
oldestnewest

I don'the know BT I have been taking riveroxiban for over 2 years, and on it for life. I am going to have a scan tomorrow to find out if I have a new clots as I have the symptoms. I will letcyou know the results of the scan.

Reply

Sod not bothering your GP. They get paid a lot of money to assist you so go and tell him you want a referral for another Doppler scan in the next day or two. It’s your life so don’t delay and trust your gut feeling.

Reply

I've been told it's highly likely, but there is a tiny possibility.

I had those symptoms after a flight, they were so bad I was seriously worried that I had another one. I did not. It was just pain from the excess swelling due to the flight. Do you wear compression stockings? Also, both my DVT experiences felt very different. My first one, where it settled in my groin, my leg felt heavy and thick. It also started looking purple and was obviously swollen. My 2nd on I had a red 'ball' on my calf, had trouble walking bc of the pain in my calf and I had swelling only in the location of the clot. If you think something is not right, follow your gut. Worst case scenario is it is ruled out and next time you will know not to worry with that sensation

Reply

I'm so sorry, it was supposed to read 'highly UNlikely' !!!

Reply

I had another dvt whilst taking warfarin. I assumed that once I was taking warfarin I was safe, how wrong was I ? It was because my INR was not in range, the clinic had left it too long between appointments, now I self monitor and self medicate, I like to be in charge, after all, it’s MY life 😀

Reply

Did you get this investigated to find out whether it was another clot or something like Post Thrombotic Syndrome?

But yes it is absouletly possible to get new clots whilst on anticoagulants. I have had clots whilst on Warfarin with a target INR of 4.5, as well as whilst on Rivaroxaban.

Reply

Hello! Thank you for all of your comments. I saw the doctor, I did not have another clot thankfully. He said that it is common to get similar pains after having a DVT and recommended that if I am standing for a prolonged period of time (which I do for my job) that I need to ensure that I have the compression socks on and this should ease the symptoms.

Reply

You may also like...